MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-12
Health Effect - Clinical Codes Myocardial Infarction (1969); Nausea (1970); Thrombosis (2100); Stenosis (2263)
Date of Event 07/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant products: stents: 3.0x15mm xience xpedition, promus premier (3.0x16mm, 2.25x12mm), 2.25x20mm promus element, 2.75x24mm ultimaster.The device was not returned for evaluation; however, there was no reported device malfunction and the product was not returned as the stent remains in the anatomy.The reported patient effects of myocardial infarction, nausea, stenosis and thrombosis are listed in the xience alpine everolimus eluting coronary stent system instructions for use; states, as known patient effects of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however the reported treatments appear to be related to circumstances of the procedure.The xience xpedition referenced is being filed under separate medwatch report.
 
Event or Problem Description
It was reported prior to the initial procedure on (b)(6) 2014, the patient presented with myocardial infarction (mi).A 3.0 x 15 xience xpedition stent and a non-abbott stent were implanted in the left anterior descending (lad) artery.A non-abbott stent was implanted in the diagonal (d1).Anti-platelet was prescribed.On (b)(6) 2015, the patient stopped taking the anti-platelet medicine.On (b)(6) 2016, the patient presented with acute coronary syndrome (acs), stenosis was observed near the distal edge (in-segment) of the 3.0 x 15 mm xience xpedition stent in the lad and at the proximal edge of the non-abbott stent in the d1.Thrombus aspiration was performed and a 2.5 mm balloon was used for pre-dilatation of the lesion.A 2.5 x 12 xience alpine stent was implanted overlapping with the 3.0 x 15 mm xience xpedition.Anti-platelet was prescribed.On (b)(6) 2016, the patient was transferred to the hospital by ambulance with mi.Angiography was performed, 99% stenosis was confirmed around the overlapped area of a 3.0 x 15 mm xience xpedition stent and the 2.5 x 12 mm xience alpine stent.As the stenosis was observed 50 days after the deployment of the 2.5 x 12 mm xience alpine, thrombus formation was suspected.A 2.5 x 20 mm drug eluting balloon was used for treatment.During the procedure the patients condition was unstable and experienced nausea.As of (b)(6) 2016, the patient remained hospitalized.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5880113
Report Number2024168-2016-05449
Device Sequence Number11163635
Product Code NIQ
UDI-Device Identifier08717648199158
UDI-Public(01)08717648199158(17)180601(10)5051261
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Catalogue Number1125250-12
Device Lot Number5051261
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2016
Initial Report FDA Received Date08/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT MEDICAL PRODUCTS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;